Oklahoma, 2021

Flash Flooding and Flooding in Oklahoma, April 28 to 29, 2021

April 28 to 29, 2021 · NWS OUN · 41 events in 9 counties and zones

Storms continued into the 28th as a slow moving trough approached. Early morning convection produced numerous flood reports.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Storms continued into the 28th as a slow moving trough approached. Early morning convection produced numerous flood reports. Later in the day, renewed storm development led to an isolated supercell which tracked across southern portions of the OKC metro area with 2-3 diameter hail and damaging winds. Extensive damage was reported with this storm, with the most significant damage concentrated in Norman. In Cleveland County, the hail and wind caused over 2 million dollars in damage just to county-owned buildings. While exact numbers for private homes, businesses and vehicles are not available, damage estimates are easily into the hundreds of millions of dollars.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 28, 5:33 AM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 28, 5:33 AM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Norman OK
633 AM CDT Wed Apr 28 2021

...New AVIATION, UPPER AIR...

.SHORT TERM...
(Today and tonight)
Issued at 343 AM CDT Wed Apr 28 2021

The overall synoptic pattern has not changed from yesterday with
a broad, slow-moving upper-level low across the southwest U.S. and
attendant southwest flow downstream across the Southern Plains.
As one of round convection moves eastward, isentropic ascent
downstream from the aforementioned low has resulted in another
round of convection that has developed across northwest Texas into
southwest Oklahoma.

Transient, low-topped supercell structures have been occasionally
seen with the convection tonight (characteristic of a more
tropical air mass). With continued moderate low-level wind (0-1 km
shear of ~25 to 30 knots), low LCLs, and a rather moist
environment, occasional low-level circulations with an attendant
tornado threat remain possible this morning. In addition, flash
flooding will likely occur in some locations as convection trains
over areas that already received significant rainfall.

This area of convection is expected to gradually shift to the
northeast this morning as the low-level jet weakens and shifts
slightly to the east. Similar to yesterday, the amount of recovery
and attendant buoyancy will be critical on the magnitude of
afternoon/evening severe convection. Currently, it appears the
most likely area for recovery for severe thunderstorms will be
across western north Texas into southwest Oklahoma and perhaps
into central Oklahoma.

The synoptic front (which is expected to move into northwest
Oklahoma this morning) and any remnant boundaries from the earlier
convection should serve as a focus for redevelopment. Current
indications are the synoptic front should be in close proximity to
I-44 by late afternoon. Similar to yesterday, mesoscale trends
will have to be monitored carefully today (e.g., if the surface
front is farther southeast or northeast than forecast, that would
shift the greater risk of severe weather).

In addition to severe thunderstorms with all potential hazards,
heavy rainfall/flooding will continue to be a hazard. Opted to
remove Kay County from ongoing Flood Watch given the trends that
the more significant rainfall should stay the southeast. It would
not be surprising if additional counties in north central Oklahoma
could be canceled early later today.

Mahale

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 343 AM CDT Wed Apr 28 2021

Rain should end on Thursday as the cold front accelerates
southeastward in response to trough digging across the Midwest.
The trend is for the upper-level low that affected us today to
cutoff across southwest Texas. The uncertainty is when will the
low finally move eastward and affect our weather. Currently, most
guidance would suggest the low will eventually eject to the
northeast into the Southern Plains on Sunday. This should temper
the warmup some (notably across the eastern half of the area) and
also result in a chance for showers--especially across southeast
Oklahoma.

The next chance of rain still looks to be around Tuesday of next
week as a trough and attendant cold front approaches the Plains.

Mahale

&&

.AVIATION...
(12Z TAFS)
Issued at 633 AM CDT Wed Apr 28 2021

An area of showers and thunderstorms will continue to move to the
northeast this morning. A break in convection is expected late
morning into the early afternoon before additional showers and
thunderstorms develop this afternoon/evening as a cold front
moves through the area. Convection is most likely to affect KSPS,
KLAW, and KOKC/KOUN.

MVFR to occasionally IFR ceilings/visibilities are expected with
any convection. Some thunderstorms may be strong to severe with
gusty, chaotic winds.

Winds will shift from the south/southeast to the north as the
cold front moves through.

Mahale

&&

.UPPER AIR...
Issued at 633 AM CDT Wed Apr 28 2021

No upper air flight will occur this morning due to ongoing
weather. An upper air flight may occur early this afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  76  58  70  51 /  90  60  30  10
Hobart OK         77  55  70  48 /  80  40  30  10
Wichita Falls TX  79  59  71  52 /  90  70  40  30
Gage OK           75  50  72  43 /  30  30  10  10
Ponca City OK     77  57  73  48 /  80  70  20  10
Durant OK         81  63  73  55 /  80 100  70  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ013-019-020-023>032-
     037>048-050>052.

TX...Flood Watch through Thursday morning for TXZ085-086-088>090.

&&

SHORT TERM...10
LONG TERM....10
AVIATION...10
Hazardous weather outlook, Apr 28, 3:06 AM CST, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
406 AM CDT Wed Apr 28 2021

OKZ004>048-050>052-TXZ083>090-290915-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
406 AM CDT Wed Apr 28 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Thunderstorms are expected this morning, primarily southeast of
I-44. The primary hazard from the most intense storms are gusty
winds and brief tornadoes.

Additional thunderstorms are expected to redevelop this afternoon
into the evening, especially along and southeast of I-44. Large
hail and gusty winds are possible. There is also a low tornado
risk.

.Heavy Rainfall and Flooding...
Heavy rainfall could result in flash flooding across portions of
central and southern Oklahoma and western north Texas through
tonight.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel should
prepare for severe weather operations through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
Thunderstorms should exit the area Thursday morning. Additional
thunderstorms are possible late Monday into Tuesday of next week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

In the hours before

Special weather statement, Apr 28, 2:56 AM CST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
356 AM CDT Wed Apr 28 2021

OKZ028-040>042-280930-
Garvin OK-Pontotoc OK-McClain OK-Murray OK-
356 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR eastern Garvin...west central
Pontotoc...southeastern McClain and northwestern Murray Counties
Until 430 AM CDT...

AT 355 AM CDT, a strong thunderstorm was located 5 miles east of
Katie, moving northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3447 9727 3455 9736 3491 9702 3492 9698
      3496 9695 3473 9670
TIME...MOT...LOC 0855Z 227DEG 36KT 3456 9725

Zwink
Special weather statement, Apr 28, 3:00 AM CST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
400 AM CDT Wed Apr 28 2021

TXZ086-088-089-280930-
Wichita TX-Archer TX-Baylor TX-
400 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Wichita...
northwestern Archer and central Baylor Counties Until 430 AM CDT...

AT 358 AM CDT, a strong thunderstorm was located near Seymour, moving
northeast at 40 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Seymour, Holliday, Mabelle, Lake Diversion, Dundee, Mankins and
southeastern Lake Kemp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3358 9938 3383 9912 3384 9865 3344 9924
TIME...MOT...LOC 0858Z 230DEG 33KT 3357 9924

11
Special weather statement, Apr 28, 3:09 AM CST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
409 AM CDT Wed Apr 28 2021

OKZ039-040-046-280945-
Stephens OK-Carter OK-Garvin OK-
409 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Stephens...
northwestern Carter and western Garvin Counties Until 445 AM CDT...

AT 408 AM CDT, a strong thunderstorm was located 5 miles southwest of
Ratliff City, moving northeast at 50 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3430 9750 3435 9767 3485 9748 3474 9718
TIME...MOT...LOC 0908Z 203DEG 43KT 3439 9756

Zwink
Special weather statement, Apr 28, 3:27 AM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
427 AM CDT Wed Apr 28 2021

OKZ031-032-042-281000-
Pontotoc OK-Hughes OK-Seminole OK-
427 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR northern Pontotoc...southwestern
Hughes and southern Seminole Counties Until 500 AM CDT...

AT 425 AM CDT, a strong thunderstorm was located near Vanoss, moving
northeast at 55 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3466 9687 3473 9694 3478 9693 3490 9679
      3490 9678 3491 9678 3511 9654 3489 9631
TIME...MOT...LOC 0925Z 228DEG 49KT 3475 9682

Zwink
Special weather statement, Apr 28, 3:57 AM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
457 AM CDT Wed Apr 28 2021

TXZ086-089-090-281030-
Clay TX-Wichita TX-Archer TX-
457 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR western Clay...southeastern
Wichita and eastern Archer Counties Until 530 AM CDT...

AT 457 AM CDT, strong thunderstorms were along a line extending from
9 miles east of Holliday to 9 miles southwest of Windthorst, moving
northeast at 45 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Wichita Falls, Henrietta, Scotland, Dean, Windthorst, Jolly, Lake
Arrowhead, Sheppard AFB, Bluegrove, Lakeside City, Pleasant Valley,
Joy and Cashion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3392 9866 3412 9836 3361 9806 3346 9830
      3347 9842 3340 9842 3340 9857
TIME...MOT...LOC 0957Z 211DEG 37KT 3377 9854 3345 9851

11
Special weather statement, Apr 28, 4:05 AM CST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
505 AM CDT Wed Apr 28 2021

OKZ032-042-281030-
Pontotoc OK-Hughes OK-
505 AM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Pontotoc and Hughes
Counties Until 530 AM CDT...

AT 504 AM CDT, strong thunderstorms were along a line extending from
near Yeager to 3 miles northwest of Atwood to 6 miles southeast of
Francis, moving east at 30 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Holdenville, Wetumka, Allen, Dustin, Calvin, Stuart, Lamar, Gerty,
Horntown, Yeager, Atwood and Spaulding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3514 9601 3512 9601 3512 9603 3509 9606
      3506 9607 3505 9609 3481 9609 3477 9660
      3487 9652 3488 9651 3497 9645 3525 9635
      3529 9622 3529 9598 3515 9598
TIME...MOT...LOC 1004Z 249DEG 28KT 3516 9632 3499 9638 3482 9651

11

The radar

The Norman radar (KTLX), 91 km away, was scanning. The volume nearest the first event began at 12:47 UTC.

Open the radar archive at this moment

Event by event

19 hail, 11 flash flood, 9 thunderstorm wind, 2 flood. Local standard time, as filed.

Flash Flood, Garvin

When
April 28, 6:47 AM CST to 9:47 AM CST
Where
Garvin County, 1.73 mi SW of Pernell to 1.24 mi SSW of Pernell
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
34.543, -97.533

Facebook post from Elmore city fire department of a car in flooded water due to road collapse. Time is estimated from radar storm total.

Flash Flood, Pontotoc

When
April 28, 7:44 AM CST to 10:44 AM CST
Where
Pontotoc County, 2.5 mi E of Ada to 1.52 mi NE of Ada
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
34.776, -96.637

Spotter reported 6-12 inches of water with water rushing into some homes.

Flash Flood, Pontotoc

When
April 28, 7:45 AM CST to 10:45 AM CST
Where
Pontotoc County, 1.33 mi ESE of Ada to 1.37 mi SSW of Ada
Cause
Heavy Rain
Reported by
Public
Coordinates
34.760, -96.660

Mping report.

Flash Flood, Pontotoc

When
April 28, 8:15 AM CST to 11:15 AM CST
Where
Pontotoc County, 1.74 mi ESE of Ada to 1.6 mi E of Ada
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
34.758, -96.653

Lake in the park on the southeast side of Ada is 8-12 inches over the bank.

Flash Flood, Pontotoc

When
April 28, 8:30 AM CST to 11:30 AM CST
Where
Pontotoc County, 3.26 mi NNW of Ada to 3.3 mi SSE of Allen
Cause
Heavy Rain
Reported by
Social Media
Coordinates
34.810, -96.711

Videos/pictures on twitter of water rushing over streets/bridges in Ada. Time was documented at the time of the tweet. Multiple vehicles stranded and roads impassible in other parts of the county.

Flash Flood, Hughes

When
April 28, 9:00 AM CST to 12:00 PM CST
Where
Hughes County, 5.48 mi NW of Yeager to 1 mi WNW of Holdenville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.218, -96.406

Hughes county emergency manager reported multiple roads in Hughes county that are washed out and impassible. Time is estimated based off the timing of the maximum storm total rainfall.

Flash Flood, Comanche

When
April 28, 2:49 PM CST to 5:49 PM CST
Where
Comanche County, 1.82 mi NE of Meers to 2.19 mi SSE of Meers
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
34.802, -98.562

Report of water 2 inches of water over highway.

Flash Flood, Cleveland

When
April 28, 2:59 PM CST to 5:59 PM CST
Where
Cleveland County, 2.98 mi SSW of Moore to 3.59 mi WSW of (Oun)norman Westheimer Arpt
Cause
Heavy Rain
Reported by
Public
Coordinates
35.300, -97.510

Flooded streets in Norman posted on Twitter.

Flood, Cleveland

When
April 28, 3:32 PM CST to 6:32 PM CST
Where
Cleveland County, 2.36 mi NNW of (Oun)norman Westheimer Arpt to 3.42 mi ENE of (Oun)norman Westheimer Arpt
Cause
Heavy Rain
Reported by
Public
Coordinates
35.280, -97.490

Mping report, flooding in flood-prone areas.

Flood, Cleveland

When
April 28, 4:55 PM CST to 7:55 PM CST
Where
Cleveland County, 2.3 mi SW of Moore to 3.19 mi ESE of Moore
Cause
Heavy Rain
Reported by
Social Media
Coordinates
35.319, -97.522

Tweet with picture of a road that has high water across the road. Looks to be impassible.

Thunderstorm Wind, Grady

When
April 28, 7:15 PM CST
Where
Grady County, 0.69 mi S of Pocasset
Measured
70 kt (81 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
35.180, -97.950

Significant damage to a roof and barn and broken poles.

Thunderstorm Wind, Grady

When
April 28, 7:28 PM CST
Where
Grady County, 4.82 mi NE of Pocasset
Measured
58 kt (67 mph) measured gust
Reported by
Trained Spotter
Coordinates
35.230, -97.880

Hail, Grady

When
April 28, 7:34 PM CST
Where
Grady County, Bridge Creek
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
35.230, -97.720

Thunderstorm Wind, Grady

When
April 28, 7:34 PM CST
Where
Grady County, Bridge Creek
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.230, -97.720

Two to three inch tree branches broken off of a tree.

Thunderstorm Wind, Grady

When
April 28, 7:38 PM CST
Where
Grady County, 3.07 mi SW of Bridge Creek
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.200, -97.760

Estimated wind gust.

Hail, Grady

When
April 28, 7:38 PM CST
Where
Grady County, 3.07 mi SW of Bridge Creek
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
35.200, -97.760

Hail, Grady

When
April 28, 7:38 PM CST
Where
Grady County, 2.15 mi SSE of Bridge Creek
Measured
2.75 in hail
Reported by
Public
Coordinates
35.200, -97.710

Significant damage to mobile home siding reported.

Hail, McClain

When
April 28, 7:43 PM CST
Where
McClain County, 2.9 mi WNW of Newcastle
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.260, -97.650

Hail, McClain

When
April 28, 7:44 PM CST
Where
McClain County, 1.78 mi NE of Blanchard
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
35.160, -97.640

Thunderstorm Wind, McClain

When
April 28, 7:45 PM CST
Where
McClain County, 1.32 mi WSW of Newcastle
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Employee
Coordinates
35.240, -97.620

Estimated severe wind gusts.

Hail, McClain

When
April 28, 7:45 PM CST
Where
McClain County, 1.32 mi WSW of Newcastle
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
35.240, -97.620

Hail, Cleveland

When
April 28, 7:53 PM CST
Where
Cleveland County, 1.32 mi WNW of (Oun)norman Westheimer Arpt
Measured
2.75 in hail
Reported by
Public
Coordinates
35.260, -97.490

Significant window damage reported.

Hail, Cleveland

When
April 28, 7:53 PM CST
Where
Cleveland County, 3.06 mi SW of (Oun)norman Westheimer Arpt
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
35.220, -97.510

Hail, Cleveland

When
April 28, 7:54 PM CST
Where
Cleveland County, 2.18 mi NW of (Oun)norman Westheimer Arpt
Measured
1.25 in hail
Reported by
Public
Coordinates
35.270, -97.500

Hail, Cleveland

When
April 28, 7:55 PM CST
Where
Cleveland County, 1.83 mi WNW of (Oun)norman Westheimer Arpt
Measured
1.5 in hail
Reported by
Public
Coordinates
35.260, -97.500

Hail, Cleveland

When
April 28, 7:55 PM CST
Where
Cleveland County, 1.78 mi SW of (Oun)norman Westheimer Arpt
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
35.230, -97.490

Significant damage to cars at dealerships between Robinson and main along I-35 in Norman.

Hail, Cleveland

When
April 28, 7:57 PM CST
Where
Cleveland County, 0.89 mi NW of Norman
Measured
3 in hail
Reported by
Trained Spotter
Coordinates
35.230, -97.450

Hail, Cleveland

When
April 28, 7:57 PM CST
Where
Cleveland County, 1.38 mi S of (Oun)norman Westheimer Arpt
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
35.230, -97.470

Broken car windows and west-facing windows at an apartment complex.

Hail, Cleveland

When
April 28, 7:58 PM CST
Where
Cleveland County, 0.89 mi NE of (Oun)norman Westheimer Arpt
Measured
1.75 in hail
Reported by
Public
Coordinates
35.260, -97.460

Hail, Cleveland

When
April 28, 7:59 PM CST
Where
Cleveland County, 3.06 mi SW of (Oun)norman Westheimer Arpt
Measured
2.5 in hail
Reported by
NWS Employee
Coordinates
35.220, -97.510

Estimated 2-3 inch hail reported.

Thunderstorm Wind, Cleveland

When
April 28, 8:00 PM CST
Where
Cleveland County, 0.69 mi S of (Oun)norman Westheimer Arpt
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
35.240, -97.470

Hail, Cleveland

When
April 28, 8:00 PM CST
Where
Cleveland County, 2.36 mi NNE of Norman
Measured
2.75 in hail
Reported by
NWS Employee
Coordinates
35.250, -97.420

Measured 2.77 inch. Windows and skylights broken.

Thunderstorm Wind, Cleveland

When
April 28, 8:00 PM CST
Where
Cleveland County, 2 mi NW of Norman
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
35.240, -97.465

Flash Flood, Cleveland

When
April 28, 8:05 PM CST to 11:05 PM CST
Where
Cleveland County, 4.19 mi SW of Moore to 4.34 mi N of (Oun)norman Westheimer Arpt
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
35.290, -97.532

Water rescue in a vehicle reported.

Flash Flood, Cleveland

When
April 28, 8:10 PM CST to 11:10 PM CST
Where
Cleveland County, 2.79 mi SW of Norman to 4.61 mi NE of Norman
Cause
Heavy Rain
Reported by
State Official
Coordinates
35.191, -97.474

Half a dozen streets closed from flooding, mostly on the northwest side of town.

Hail, Cleveland

When
April 28, 8:12 PM CST
Where
Cleveland County, 5.64 mi E of Norman
Measured
3 in hail
Reported by
NWS Employee
Coordinates
35.220, -97.340

Measured 3.2 inch hailstone.

Thunderstorm Wind, Pottawatomie

When
April 28, 8:34 PM CST
Where
Pottawatomie County, 3.24 mi NNE of Pink
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.300, -97.090

Windows blown out on the west side of a house.

Thunderstorm Wind, Pottawatomie

When
April 28, 8:35 PM CST
Where
Pottawatomie County, 4.15 mi S of Dale
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.330, -97.050

Significant roof damage at a home around the Shawnee twin lakes area.

Hail, Pottawatomie

When
April 28, 8:38 PM CST
Where
Pottawatomie County, 4.72 mi SSW of Dale
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.330, -97.090

Hail, Pottawatomie

When
April 28, 9:22 PM CST
Where
Pottawatomie County, 9.67 mi E of Johnson
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
35.430, -96.670

Flash Flood, Bryan

When
April 29, 1:00 AM CST to 4:00 AM CST
Where
Bryan County, 1.03 mi W of Achille to 0.62 mi NW of Achille
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
33.828, -96.408

At least 2 structures took on water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, April 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 956158, 956159, 956943, 956944, 956160, 956161, 956945, 956162, 956946, 956947, 956163, 956164, 956165, 956166, 956167, 956168, 956948, 956949, 956950, 956951, 956952, 956954, 956955, 956956, 956957, 956959, 956960, 956961, 956962, 956963, 956964, 956965, 956994, 956966, 956968, 956969, 956970, 956971, 956972, 956973, and more.